Format

Send to

Choose Destination
Clin Infect Dis. 1995 Aug;21(2):435-6.

Delirium associated with acyclovir treatment in a patient with renal failure.

Author information

1
Department of Internal Medicine, University of Michigan School of Medicine, Ann Arbor, USA.

Abstract

Neurotoxicity associated with acyclovir use is infrequently encountered. However, the half-life of acyclovir is greatly prolonged in patients with end-stage renal disease, predisposing these patients to neurological side effects that are generally reversible but occasionally severe. In general, renal dialysis effectively decreases the serum level of acyclovir, which correlates with toxicity. We report an unusual case of delirium and coma in a patient undergoing hemodialysis who was receiving what appeared to be an appropriately adjusted dose of acyclovir.

PMID:
8562758
DOI:
10.1093/clinids/21.2.435
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center